Can I get rid of my medication soon?

Can I get rid of my medication soon?

I am taking meds right now, for almost a month, since I just got diagnosed with GAD recently when I had my severe attack, all annoying symptoms like hot flashes, foggy head, disorientation, no sleep for 24 hours, then first time to consult Psychiatrist too, then she gave me these meds, well those meds made me relax and partially went back to normal, but I feel like my medicine is controlling my emotions, and I'm afraid about the fact that I really need to take meds every night just to be okay. Is it possible to get rid of these? Thanks

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

19 Replies

oldestnewest
  • Hi there,

    just my opinion but I don't think it is good to just quit taking the medicine without the doctors approval.

    In the packet of tablets it has a leaflet which generally says keep taking the tablets even if you feel better to avoid a relapse.

    The only thing I could suggest is going back to your doctor.

    Good luck.

    K.

  • Thanks for the tip sir :) Yes, I'm gonna ask my doctor first about it. I'm just afraid about thr fact that I'm really into meds right now hehehe...but I will follow what the doctor told me to do. Thanks again :) God bless us :) Take care always :)

  • Hi NemoAbella, I totally agree with platesofmeat in that it is a bad idea to stop meds abruptly. One month on Lexapro isn't really enough time to see the full benefits. Right now you seem to be more afraid of the meds than the effects of anxiety. Check with your psychiatrist before coming to a decision. Good Luck..

  • Hello mam Agora :) How are you? Yes, I will :) I'm gonna see her this coming 27, so yep, I'll ask her if when could I get rid of my meds. Thank you so much mam :) Pls take care always. God bless us :)

  • It took me just over a month to see the slightest benefits but its slowly getting better. Don't stop suddenly though, get doctors advice as some of these meds can be addictive so you'd need to be weened off rather than just completely cutting them out.

  • Thanks for the tip sir. Sir, may I know what you are diagnosed with? Are you still taking meds? Thanks sir

  • No problem. I am diagnosed with PTSD, Anxiety and Depression following a motorbike crash. I am still taking the meds and I think more than likely for the foreseeable future.

  • Hi

    I see you are not confident taking your medication, I wasn't for a while but unless you are struggling with lots of side affects and they are not making you worse, give them time, don't worry too much as you said they do relax you and you have seen slight improvement, I would a stick with them and monitor your progress, if you are unsure call your health professionals ok, your tablets will help you get through a rough time, ask for a reassessment in a couple of months, I see mine every 3 months

    All the best

  • Thank you so much for the info. I will see my doctor this coming May 25 :) Thank you again :) God bless you

  • Keep well x

  • Thank you :) TC always :)

  • I would definitely stick with them a bit longer. I made that mistake after being on Zoloft for a month when I was diagnosed with GAD. My symptoms came back A LOT worse, plus withdrawal symptoms from the medication. If you do decide to stop after you speak with your doctor, the best way to avoid the withdrawal side effects is not to quit cold turkey but slowly wean yourself. For example, I was weaned off Celexa back in 2013 to see how I'd do without them and the doctor took almost 6 weeks to gradually reduce my dose and ease my body out of it. I was actually able to go 3 years without anything, but unfortunately GAD isn't something that just goes away.

  • Thank you for the tip. Wow, now I am afraid. Sir/mam are you still on medication right now?

  • Don't be afraid, you will find a medication that suits, make a diary to monitor your progress, you will know if it suits you or not, if after a couple if months you still feel no change go to your Gp for advice, it is a bit of trial and error with medication

    Xx

  • But really, bcoz my medication is something that needs to sleep at least 8-9 hours in order to me to function well, bcoz if I don't get enough sleep, I feel dizzy and disoriented esp. At work. And my medication is a bit expensive sigh...anyway, are you still on medication mam/sir? Thank you so much for the support :) Xoxo

  • Yeah I totally get that, yes I am still on mine I have been for 3 years, I don't always sleep well but mainly I do sleep OK ish, I am not working at the moment as my son isn't always in school

  • Oh goodness, don't be afraid. I didn't mean to frighten you. It's possible to go off of it much faster than that I'm sure, I just wanted a gentle experience because I wanted to be off them for good, but about 2 years ago, I started having a frequent heart arrhythmia that caused me crazy anxiety again and I started taking Lexapro (escitalopram) then and I am still on it. But, if you feel the need to come off of it, perhaps you can ask your doctor to give you something short acting to have in your tool belt for when you have anxiety that you can't control on your own. Benzodiazepenes like Xanax can be habit forming, but there are other short acting medications that can be taken safely. Depending on the type of anxiety you have your doctor can help you choose the right one. If it's mainly at night, the doctor can prescribe something like Trazodone that can help you quell the anxiety and help you sleep, if it's social they can give you a low dose beta blocker to take only when you're in those types of situations, etc. I'm so sorry I worried you, that wasn't my intention at all.

  • :) Don't worry, just a bit afraid hehehe...I'm all good, I already accepted the fact that I have GAD :) that is why I started to go back to work for my medication, and got myself recently to stand-up everyday, and go to work :) Life must continue, this is a gift given by the man upstairs, so I have to accept it and take care of it; although before the medication I got myself involved in planning suicide everyday hehehehe...at least medication really helped me a lot. Hehe but it is expensive hehee...but at least I got reason to strive harder everyday :) thank you so much for the info. :) XOXO

  • mam/sir you guys were 100% completely right...yesterday at 4AM I got my attack again. 100% full swing and now anxirty symptoms back to square one, even if I did not stop my medicine, yesterday I just started my 3rd week with meds...I still need to wait until June 7 for my next session. Too long for my sufferings...I'm worried bcoz on Monday I need to go back working. Sigh...T____T so tired of life.

You may also like...